Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 129, NWS Mobile, AL

September 24, 2013Conecuh County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Sep 24, 2013, 5:42 PM CDT for Conecuh County, Monroe County, Wilcox County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2013, 5:42 PM CDT (22:42 UTC)
Expired
Sep 24, 2013, 6:45 PM CDT
In force
63 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 2:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS54 KMOB 242242
SVRMOB
ALC035-099-131-242345-
/O.NEW.KMOB.SV.W.0129.130924T2242Z-130924T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT TUE SEP 24 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 540 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 14 MILES NORTH OF MONROEVILLE...OR 9
  MILES SOUTHWEST OF VREDENBURGH...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YELLOW BLUFF...       PINE APPLE...         OAK HILL...
  CAMDEN...             VREDENBURGH...        BEATRICE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS HAVE BEEN REPORTED WITH THIS STORM IN CLARKE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3164 8691 3158 8747 3175 8752 3181 8752
      3181 8750 3182 8750 3183 8754 3199 8759
      3205 8692
TIME...MOT...LOC 2241Z 249DEG 24KT 3172 8741

$$
1 follow-up statement
812 
WWUS54 KMOB 242318
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
618 PM CDT TUE SEP 24 2013

ALC035-099-131-242345-
/O.CON.KMOB.SV.W.0129.000000T0000Z-130924T2345Z/
CONECUH AL-MONROE AL-WILCOX AL-
618 PM CDT TUE SEP 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN WILCOX...NORTHEASTERN MONROE AND NORTH CENTRAL
CONECUH COUNTIES...

AT 617 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 15 MILES SOUTHEAST OF CAMDEN...OR 6
MILES NORTHEAST OF BEATRICE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...         OAK HILL...           CAMDEN...
  VREDENBURGH...        BEATRICE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3164 8691 3160 8731 3178 8733 3201 8740
      3205 8692
TIME...MOT...LOC 2318Z 249DEG 24KT 3181 8714

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 4:03 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 24, 4:03 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT TUE SEP 24 2013

.SHORT TERM [TONIGHT THROUGH THURSDAY]...SEVERE THUNDERSTORM WATCH
#535 REMAINS IN EFFECT OVER FOR SOUTHEAST MS AND MUCH OF SOUTHWEST AL
THROUGH 9 PM THIS EVENING. AFTER COORDINATION WITH SPC...STONE...
GEORGE...MOBILE AND BALDWIN COUNTIES HAVE BEEN INCLUDED IN THIS
WATCH. FORECASTERS HAVE BEEN WATCHING AN UPPER LEVEL TROF LIFTING
ACROSS THE MISSISSIPPI RIVER VALLEY. THE UPPER TROF HAS TAKEN ON A
NEGATIVE TILT WHICH HAS RESULTED IN AN AREA OF ENHANCED LIFT ALONG AN
EASTWARD ADVANCING SQUALL LINE OUT OF MISSISSIPPI THIS AFTERNOON.
WITH MARGINAL INSTABILITY IN PLACE...SEVERE THUNDERSTORMS ARE
POSSIBLE AS THE SQUALL LINE SHIFTS FURTHER EAST OVER THE INTERIOR
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING.

ASSOCIATED LIFT WITH THE UPPER LEVEL SUPPORT CONTINUES EAST TONIGHT
WITH THE HIGHER COVERAGE OF SHOWERS AND STORMS (NUMEROUS WORDING)
BECOMING ORIENTED EAST OF I-65. SCATTERED COVERAGE WEST. CHANCES OF
SHOWERS AND STORMS WILL CONTINUE TO TREND LOWER ON WEDNESDAY AS AXIS
OF FRONTAL BOUNDARY SLIPS EASTWARD INTO AND ACROSS THE CENTRAL GULF
COAST. OVERNIGHT LOW TEMPERATURES FORECAST TO RANGE FROM THE LOWER
TO MID 70S. HIGHS ON WEDNESDAY...MOSTLY IN THE UPPER HALF OF THE
80S. /10

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD FROM THE WESTERN
GULF OF MEXICO NROTHWARD THROUGH THE MISSISSIPPI VALLEY...UPPER
MIDWESTERN STATES AND THE GREAT LAKES REGION THURSDAY. A DRY AND
SUBSIDENT DEEP LAYER AIRMASS WILL BE IN PLACE ACROSS OUR CWFA TO THE
EAST OF THIS FEATURE THROUGH THE DAY. OTHERWISE...A WEAK FRONTAL
BOUNDARY WILL PUSH SLOWLY SOUTHWARD INTO NORTHERN PORTIONS OF CWFA
THURSDAY AFTERNOON. WE EXPECT MOSTLY SUNNY SKIES...WITH HIGHS RANGING
FROM THE MID 80S IN NORTHERN PORTIONS OF THE FORECAST AREA...TO
AROUND 90 NEAR THE COAST. /21

.LONG TERM [FRIDAY THROUGH TUESDAY]...A HIGHLY AMPLIFIED UPPER RIDGE
EXTENDING FROM THE NORTHWEST GULF OF MEXICO CLEAR INTO EASTERN CANADA
FRIDAY MORNING WILL WANE AS A STRONG UPPER TROUGH OVER THE WESTERN
CONUS LIFTS EAST-NORTHEAST OVER THE NORTHERN PLAINS AND GREAT LAKES
REGION. MODELS ARE IN GOOD AGREEMENT WITH THIS. A DEEP NORTHWEST FLOW
ALOFT WILL THEN FOLLOW THROUGH THE REMAINDER OF THE LONG TERM AS AN
UPPER TROUGH DOMINATES THE EASTERN CONUS. LARGE SURFACE HIGH ACROSS
THE ENTIRE EASTERN CONUS WILL REMAIN INTACT THROUGH SATURDAY...AND
THEN WEAKEN AND SHRINK EARLY NEXT WEEK. LARGE SCALE SUBSIDENCE AND
DEEP LAYER DRY AIR ABOVE 700 MB WILL BRING DRY CONDITIONS...SUNNY TO
MOSTLY SUNNY DAYS AND CLEAR TO MOSTLY CLEAR NIGHTS THROUGH THE
WEEKEND. ISOLATED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE
POSSIBLE MONDAY AND TUESDAY AS THE UPPER TROUGH SETTLES OVER THE
EASTERN CONUS...AND LOW TO MID LEVEL LEVEL MOISTURE INCREASES ACROSS
THE REGION. HIGH TEMPERATURES WILL BE 2 TO 4 DEGREES ABOVE NORMAL
THROUGH THE WEEKEND...AND THEN RETURN TO BACK NEAR NORMAL MONDAY AND
TUESDAY. /22

&&

.AVIATION [24.18Z TAF ISSUANCE]...SHRA/TSRA COVERAGE FORECAST TO
INCREASE THROUGH THE AFTERNOON AS A FRONTAL BOUNDARY OFF THE
ALABAMA/NORTHWEST FLORIDA COAST EASES NORTHWARD. LOWEST CIG BASES
FORECAST TO IFR/LIFR LEVELS WITH POTENTIAL OF IFR VSBY WITH THE
PASSAGE OF MODERATE TO BRIEF LOCALLY HEAVY RAINS IN/NEAR TSRA. BRIEF
STRONG WIND GUSTS IN/NEAR AFTERNOON AND EVENING CONVECTION. /10

&&

.MARINE...A COLD FRONT...MOVING EASTWARD INTO THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT...SETTLES ACROSS THE COASTAL WATERS ON
WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS EVENING ARE
FORECAST TO DECREASE IN COVERAGE ON WEDNESDAY. WINDS...WAVES AND SEAS
WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS. A FEW WATERSPOUTS
POSSIBLE. THE FRONT SINKS DEEP INTO THE GULF BY THE LATTER HALF OF
THE WEEK WITH HIGH PRESSURE BUILDING SOUTHWARD OVER THE SOUTHEAST.
THIS HIGH RESULTS IN A PREVAILING EASTERLY WIND FLOW FOR THE
WEEKEND. THE HIGHER SEAS LOOK TO OCCUR THIS WEEKEND...WELL
OFFSHORE...DUE TO THE LONGER EASTERLY FETCH. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  89  70  90  68 /  50  20  05  05  05
PENSACOLA   75  89  72  87  72 /  60  30  10  05  05
DESTIN      76  87  72  87  73 /  60  40  10  05  05
EVERGREEN   71  88  65  87  65 /  60  30  10  05  05
WAYNESBORO  71  88  65  89  66 /  30  10  05  05  05
CAMDEN      70  88  65  86  65 /  70  30  10  05  05
CRESTVIEW   72  90  68  88  67 /  60  40  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 24, 2:27 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CDT TUE SEP 24 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251715-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
227 PMCDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE
FORECAST AREA THIS AFTERNOON THROUGH TONIGHT.

A FEW THUNDERSTORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH
DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS WILL ALSO
ACCOMPANY THE STRONGER STORMS.

LOCALIZED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE
UNDERNEATH THE STRONGER SHOWERS AND THUNDERSTORMS. THESE LOCALLY
HEAVY DOWNPOURS MAY QUICKLY RESULT IN PONDING OF WATER ON AREA
ROADWAYS AND FLOODING OF LOW LYING AREAS.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA
BEACHES THROUGH MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAIN AND FLOODING
TO THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.

GMZ630>635-650-655-670-675-251715-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
227 PMCDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MARINE
AREA THIS AFTERNOON THROUGH TONIGHT. GUSTY STRAIGHT LINE WINDS...
PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING WILL ACCOMPANY MOST OF
THE THUNDERSTORMS LATER TODAY AND TONIGHT. A FEW ISOLATED WATERSPOUTS
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE TO STRONG EASTERLY WIND FLOW WILL RESULT IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT LATE IN THE WEEK AND OVER THE WEEKEND.

In the hours before

Special weather statement, Sep 24, 2:43 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT TUE SEP 24 2013

ALZ051-242100-
CHOCTAW AL-
243 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY
IN SOUTHWEST ALABAMA...THROUGH 400 PM CDT...

AT 240 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF MERIDIAN TO 9 MILES NORTHEAST
OF QUITMAN TO 2 MILES EAST OF QUITMAN...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LISMAN...             BUTLER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. HEAVY
RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF
WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE.
TRAVELERS ARE URGED TO USE CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 2:55 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE SEP 24 2013

ALZ051>053-MSZ067-242100-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-CLARKE AL-
255 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS TO AFFECT WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...SOUTHERN CHOCTAW...NORTHWESTERN WASHINGTON
AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 400
PM CDT...

AT 250 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF QUITMAN TO 11 MILES NORTHEAST
OF RICHTON TO 8 MILES NORTHWEST OF RICHTON...AND MOVING EAST AT 35
TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...              BUCKATUNNA...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...         COFFEEVILLE...        MILLRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 3:46 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT TUE SEP 24 2013

ALZ051>055-242200-
CHOCTAW AL-MONROE AL-WASHINGTON AL-WILCOX AL-CLARKE AL-
346 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHOCTAW...
SOUTHWESTERN MONROE...NORTHERN WASHINGTON...SOUTHWESTERN WILCOX AND
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT...

AT 340 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF BUTLER TO 21 MILES SOUTH OF
BUTLER TO 11 MILES NORTH OF CHATOM TO 4 MILES NORTHWEST OF CHATOM TO
16 MILES NORTH OF LEAKESVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...         PINE HILL...          WHATLEY...
  THOMASVILLE...        JACKSON...            GROVE HILL...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 4:19 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CDT TUE SEP 24 2013

ALZ052-053-061>063-MSZ076-078-079-242245-
WASHINGTON AL-STONE MS-GREENE MS-UPPER BALDWIN AL-CLARKE AL-
UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
419 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STONE...
SOUTHEASTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
SOUTHERN WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT...

AT 417 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF LEAKESVILLE TO 17 MILES NORTH OF
ST. MARTIN...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOWA CHOCTAW RESERVATION...
  MOVICO...             TILLMANS CORNER...    THEODORE...
  SEMMES...             SATSUMA...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 10 AND
27. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 31.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 4:56 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT TUE SEP 24 2013

ALZ052-053-055-056-059-061>064-FLZ001-003-MSZ078-079-242330-
CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-STONE MS-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-CLARKE AL-
LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
456 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STONE AND
SOUTHEASTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHERN
CONECUH...ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...
SOUTHEASTERN CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN
SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA AND NORTHERN ESCAMBIA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 630 PM CDT...

AT 454 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF FRISCO CITY TO 15 MILES
NORTHWEST OF BAY MINETTE TO 14 MILES NORTH OF ST. MARTIN...AND MOVING
SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOWA CHOCTAW RESERVATION...
  MOVICO...             CODEN...
  POARCH CREEK RESERVATION...                 JAY...
  FLOMATON...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 49.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 94.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 12:55 AM CDTSpecial Marine WarningMOB95 min
Sep 24, 3:12 PM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington108 min
Sep 24, 4:19 PM CDTAreal Flood AdvisoryMOBChoctaw, Clarke116 min
Sep 24, 4:27 PM CDTFlash Flood WarningMOBChoctaw2 hr
Sep 24, 4:39 PM CDTAreal Flood AdvisoryMOBMobile, Washington111 min
Sep 24, 4:52 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox53 min
Sep 24, 4:59 PM CDTAreal Flood AdvisoryMOBBaldwin2 hr
Sep 24, 5:10 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe65 min
Sep 24, 5:12 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 2 more108 min
Sep 24, 6:13 PM CDTAreal Flood AdvisoryMOBBaldwin, Butler, Conecuh, Escambia, Monroe2 hr
Sep 24, 6:13 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia77 min
Sep 24, 6:28 PM CDTSpecial Marine WarningMOB92 min
Sep 24, 6:43 PM CDTAreal Flood AdvisoryMOBBaldwin2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.